Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 21, 2022, 3:13 PM MDT for 9 counties in New Mexico. It took effect at Mar 22, 2022, 7:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 3:13 PM MDT (21:13 UTC)
- In effect from
- Mar 22, 2022, 7:00 AM MDT
- Expired
- Mar 22, 2022, 7:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 162 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3108 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717 WWUS75 KABQ 212113 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 313 PM MDT Mon Mar 21 2022 NMZ227-230-220515- /O.EXB.KABQ.HW.W.0007.220322T0600Z-220323T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 313 PM MDT Mon Mar 21 2022 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM MDT TUESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From Midnight tonight to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow from recently accumulated snowfall will be possible, creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ231-234-220515- /O.NEW.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/ /O.CON.KABQ.HW.W.0007.000000T0000Z-220322T1200Z/ Harding County-Quay County- 313 PM MDT Mon Mar 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY... * WHAT...For the Wind Advisory, north winds 30 to 40 mph with gusts up to 55 mph expected. For the High Wind Warning, north winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Quay County and Harding County. * WHEN...For the Wind Advisory, from 7 AM to 7 PM MDT Tuesday. For the High Wind Warning, until 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow from recently snowfall accumulation will be possible, causing reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ228-232-235-220515- /O.NEW.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/ /O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/ Far Northeast Highlands-Eastern San Miguel County-Curry County- 313 PM MDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY... * WHAT...For the first Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, Eastern San Miguel County and Far Northeast Highlands. * WHEN...For the first Wind Advisory, from 7 AM to 7 PM MDT Tuesday. For the second Wind Advisory, until 6 AM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Localized areas of blowing snow will be possible, creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-202-220300- /O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T0300Z/ Northwest Plateau-Chuska Mountains- 313 PM MDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Chuska Mountains and Northwest Plateau. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing snow may develop due to recent snowfall accumulation, creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ233-236-237-220515- /O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/ Guadalupe County-Roosevelt County-De Baca County- 313 PM MDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...De Baca County, Guadalupe County and Roosevelt County. * WHEN...Until 6 AM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Localized areas of blowing dust could develop prior to and during the onset of precipitation with areas of reduced visibility. As temperatures cool late this afternoon and tonight, snow and areas of blowing snow may develop. Light accumulations are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
3 follow-up statements
099 WWUS75 KABQ 220259 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 859 PM MDT Mon Mar 21 2022 NMZ201-202-220400- /O.EXP.KABQ.WI.Y.0021.000000T0000Z-220322T0300Z/ Northwest Plateau-Chuska Mountains- 859 PM MDT Mon Mar 21 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ NMZ231-234-221200- /O.CON.KABQ.HW.W.0007.000000T0000Z-220322T1200Z/ /O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/ Harding County-Quay County- 859 PM MDT Mon Mar 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY... * WHAT...For the High Wind Warning, north winds 30 to 40 mph with gusts up to 60 mph. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Quay County and Harding County. * WHEN...For the High Wind Warning, until 6 AM MDT Tuesday. For the Wind Advisory, from 7 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow will be possible, causing reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227-230-221200- /O.CON.KABQ.HW.W.0007.220322T0600Z-220323T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 859 PM MDT Mon Mar 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM MDT TUESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From Midnight tonight to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow from recently accumulated snowfall will be possible, creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ228-232-235-221200- /O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/ /O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/ Far Northeast Highlands-Eastern San Miguel County-Curry County- 859 PM MDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, Eastern San Miguel County and Far Northeast Highlands. * WHEN...For the first Wind Advisory, until 6 AM MDT Tuesday. For the second Wind Advisory, from 7 AM to 7 PM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on east to west oriented roadways. * ADDITIONAL DETAILS...Localized areas of blowing snow will be possible, creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ233-236-237-221200- /O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/ Guadalupe County-Roosevelt County-De Baca County- 859 PM MDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...De Baca County, Guadalupe County and Roosevelt County. * WHEN...Until 6 AM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
802 WWUS75 KABQ 220922 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 322 AM MDT Tue Mar 22 2022 NMZ231-234-221800- /O.CAN.KABQ.HW.W.0007.000000T0000Z-220322T1200Z/ /O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/ Harding County-Quay County- 322 AM MDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Quay County and Harding County. * WHEN...From 7 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on east to west oriented roadways. * ADDITIONAL DETAILS...Blowing snow and/or blowing dust will be possible, causing reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ228-232-235-221800- /O.CAN.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/ /O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/ Far Northeast Highlands-Eastern San Miguel County-Curry County- 322 AM MDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, Eastern San Miguel County and Far Northeast Highlands. * WHEN...From 7 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on east to west oriented roadways. * ADDITIONAL DETAILS...Localized areas of blowing snow and/or blowing dust will be possible, creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ233-236-237-221030- /O.CAN.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/ Guadalupe County-Roosevelt County-De Baca County- 322 AM MDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased overnight, therefore the Wind Advisory has been cancelled. $$ NMZ227-230-221800- /O.CON.KABQ.HW.W.0007.000000T0000Z-220323T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 322 AM MDT Tue Mar 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow from recently accumulated snowfall will be possible, creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 34
471 WWUS75 KABQ 221639 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1039 AM MDT Tue Mar 22 2022 NMZ227-230-230100- /O.CON.KABQ.HW.W.0007.000000T0000Z-220323T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 1039 AM MDT Tue Mar 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles along U.S Highways 56, 64 and 87. * ADDITIONAL DETAILS...Areas of blowing and drifting snow will be possible through the late morning before temperatures begin to warm. This could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ201-230100- /O.EXB.KABQ.WI.Y.0022.220322T1800Z-220323T0100Z/ Northwest Plateau- 1039 AM MDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Plateau. * WHEN...From Noon until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ236-230100- /O.EXA.KABQ.WI.Y.0022.000000T0000Z-220323T0100Z/ Roosevelt County- 1039 AM MDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Roosevelt County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ228-231-232-234-235-230100- /O.CON.KABQ.WI.Y.0022.000000T0000Z-220323T0100Z/ Far Northeast Highlands-Harding County-Eastern San Miguel County- Quay County-Curry County- 1039 AM MDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, Quay County, Eastern San Miguel County, Far Northeast Highlands and Harding County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 21, 11:54 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 21, 11:54 AM MDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1154 AM MDT Mon Mar 21 2022 .AVIATION... 18Z TAF CYCLE Conditions will deteriorate quickly today through the overnight hours as a storm system makes its way across the state. Cigs/vsbys are expected to steadily degrade today alongside increasing winds and precip. Rain and snow chances will increase nearly areawide, with some bands being convective in nature, especially across the eastern and southern portions of the forecast area. Strong northwest winds will persist throughout the afternoon across all terminals. KTCC in particular will be party to gusts between 40 and 50 kts behind the front through the overnight hours. Localized blowing dust will be possible along the leading edge of the front, transitioning to blowing snow behind it. Additional rain and snow showers will be possible overnight across central and eastern NM. 12 && .PREV DISCUSSION...330 AM MDT Mon Mar 21 2022... .SYNOPSIS... A strong spring storm system will bring scattered to numerous rain and snow showers, strong to possibly damaging winds, as well areas of reduced visibilities in blowing snow and blowing dust and even a few thunderstorms today through Tuesday. Strongest winds are expected over portions of northeast New Mexico where northerly gusts to 60 mph may create near blizzard conditions. Snow accumulations will favor the higher terrain of central New Mexico and any thunderstorms will be most likely over the south. Precipitation will taper off by Wednesday but strong winds may persist over the east. Temperatures will be cooler than normal today through Wednesday. A warming and drying trend along with not so windy conditions are expected Thursday through Sunday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... An upper level low pressure system crossing southern NM will bring a plethora of hazards to northern and central NM through Tuesday. This morning, a mix of light rain and snow will continue to impact mainly northern and western NM as the low moves across south central NM. By the noon hour, northwest winds will rapidly increase across the Chuska Mountains and Northwest Plateau with gusts near 50 mph likely. Based on previous events, this will cause areas of blowing dust and reduced visibility. Meanwhile, a strong backdoor cold front will plunge into northeast NM. This front will continue to slide south and west through the afternoon, through the gaps of the upper Rio Grande Valley, creating an area of surface convergence and enhanced snowfall rates over and near the Jemez Mtns. Behind the front across east central and northeast NM will be wind gusts up to 60 mph, with the strongest winds expected near the OK and TX borders this evening. Though localized areas of blowing dust will be possible along and behind the front, areas of snow and blowing snow will quickly become the greater concern. Strong frontogenetical forcing combined with upslope flow could yield up to a foot of snow from Raton Pass across Bartlett and Johnson Mesas with lesser amounts likely across northern Union County through midnight tonight. The snow combined with the strong winds will yield near blizzard conditions across these areas. Further south, light snow will be possible. Amounts will generally be around an inch or less except in areas that are enhanced by upslope, such as the Caprock. Late this afternoon and tonight, models are suggesting a band of rain and snow from near or just west of the Albuquerque area, southeastward across the South Central Mountains where surface convergence is maximized. Diabatic cooling should yield some areas of 1 to 3 inch snow accumulations, with locally higher amounts, across the central and south central highlands, as well as the Sandia, Manzano and South Central Mtns. Much of the snow will taper off after midnight tonight, at least temporarily, but the wind across eastern NM will persist. In fact, though the winds may diminish slightly by early Tuesday morning, they will crank right back up again Tuesday afternoon. Current High Wind Warnings and Wind Advisories in these areas may need to be extended in time or additional ones may be issued. Areas of snow will also return across central NM Tuesday thanks to forcing from a 130kt 250 mb jet across western NM. Temperatures today and Tuesday will fall well below normal. Afternoon wind chills this afternoon across northeast NM will be in the 20s and 30s. Tonight, as winds persist across eastern NM, wind chills will into the teens and lower 20s. LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... Forecast models continue to suggest a broad area stretching from north to south over central New Mexico will be the focus for rain and snow Tuesday night into early Wednesday as upper troughing lingers over the state. Models do vary a bit with the exact placement however, which may be focused closer to the Continental Divide or the central mountain chain, or somewhere in between. Strong and gusty northerly winds slowly taper off Tuesday night but return again for one more day Wednesday across the eastern third of the state. While there will be a warming trend Wednesday, highs remain as much as 10 to 15 degrees cooler than normal, especially from the central mountain chain over the eastern plains. Drier and warmer weather becomes established Thursday and continues through the weekend. A minor exception could be on Friday when a cold front dips into portions of northeast New Mexico. Forecast temperatures only reflect a few degrees of cooling, if that, then the warmup continues Saturday. Winds may start to increase Sunday as westerly flow strengthens in advance of an incoming storm system. Chances for precipitation would increase over the north and west next Monday where temperatures cool down about 5-10 degrees. && .FIRE WEATHER... Rain and snow will develop and impact much of the state through midnight tonight, with additional snow showers likely through Tuesday across central NM. Mainly light accumulations are expected. Otherwise, strong to damaging northerly winds are expected across much of eastern NM through Tuesday before slowly decreasing Tuesday night and Wednesday. Much colder temperatures are expected today through Wednesday, before a strong warm up begins Thursday and persists through the weekend. Strong winds are not expected Thursday through the weekend, but humidity values will plummet once again. Several hours of single digit RH is expected across western NM. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM MDT this evening for the following zones... NMZ201-202. Winter Weather Advisory until midnight MDT tonight for the following zones... NMZ206-211-214. Winter Weather Advisory until midnight MDT tonight for the following zones... NMZ221-223-224-226. Winter Storm Warning until midnight MDT tonight for the following zones... NMZ227-230. High Wind Warning until 6 AM MDT Tuesday for the following zones... NMZ231-234. Wind Advisory until 6 AM MDT Tuesday for the following zones... NMZ228-232-233-235>237. &&
In the hours before
Local storm report, Mar 21, 10:46 AM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1046 AM MDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW PIETOWN 34.30N 108.13W
03/21/2022 E1.0 INCH CATRON NM PUBLIC
&&
44Local storm report, Mar 21, 10:49 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1049 AM MDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW PIETOWN 34.30N 108.14W
03/21/2022 M1.2 INCH CATRON NM COCORAHS
COCORAHS STATION NM-CT-19 PIE TOWN 0.1 WNW.
1029 AM SNOW 6 WNW PIETOWN 34.33N 108.24W
03/21/2022 E1.5 INCH CATRON NM TRAINED SPOTTER
&&Local storm report, Mar 21, 2:27 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
227 PM MDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM SNOW 13 E GLADSTONE 36.30N 103.74W
03/21/2022 E4.0 INCH UNION NM PUBLIC
WHITEOUT CONDITIONS. WIND GUSTS TO AROUND 40
MPH.
&&
44Local storm report, Mar 21, 2:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 13 E GLADSTONE 36.30N 103.74W
03/21/2022 M4.0 INCH UNION NM CO-OP OBSERVER
&&
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:46 AM MDT | High Wind Warning | ABQ | Colfax, Harding, Quay, Union | 40 hr |
| Mar 21, 2:46 AM MDT | Wind Advisory | ABQ | Colfax, Curry, De Baca, Guadalupe, McKinley, Mora and 3 more | 25 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.